MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what is meant by the ¿surgery center opened up¿? did the surgical site open up? did the patient experience a wound dehiscence? if yes, what tissue dehisced? onset date/time of dehiscence? (# post op days) is it known how the wound dehisced? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Were there any precipitating stress factors for the suture breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? will product be returned? if yes, please provide the name and address of where the mailer should be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a barbed suture was used.The patient had to go back to surgery because the surgery center opened up.The device is available for return.Additional information was requested,.

Brand Name
SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-2 PR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22410849
Report Number2210968-2025-07878
Device Sequence Number8353368
Product Code GAM
UDI-Device Identifier10705031236592
UDI-Public10705031236592
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown